Hyperspaces with the Hausdorff Metric and Uniform ANR's

Access this Article

Search this Article

Author(s)

Abstract

For a metric space X =(X, d), let \Cld_H(X) be the space of all nonempty closed sets in X with the topology induced by the Hausdorff extended metric: d_H(A, B) =max\bigg{\sup<SUB>x∈ B</SUB>d(x, A), \ \sup<SUB>x∈ A</SUB>d(x, B)\bigg} ∈ [0, ∞]. On each component of \Cld_H(X), d_H is a metric (i.e., d_H(A, B) < ∞). In this paper, we give a condition on X such that each component of \Cld_H(X) is a uniform AR (in the sense of E.Michael). For a totally bounded metric space X, in order that \Cld_H(X) is a uniform ANR, a necessary and sufficient condition is also given. Moreover, we discuss the subspace \Dis_H(X) of \Cld_H(X) consisting of all discrete sets in X and give a condition on X such that each component of \Dis_H(X) is a uniform AR and \Dis_H(X) is homotopy dense in \Cld_H(X).

Journal

  • Journal of the Mathematical Society of Japan

    Journal of the Mathematical Society of Japan 57(2), 523-535, 2005-04-01

    The Mathematical Society of Japan

References:  12

Cited by:  1

Codes

  • NII Article ID (NAID)
    10016420078
  • NII NACSIS-CAT ID (NCID)
    AA0070177X
  • Text Lang
    ENG
  • Article Type
    Journal Article
  • ISSN
    00255645
  • NDL Article ID
    7304305
  • NDL Source Classification
    ZM31(科学技術--数学)
  • NDL Call No.
    Z53-A209
  • Data Source
    CJP  CJPref  NDL  J-STAGE 
Page Top